Fatigue...Painless Red Bump Near Elbow...Sore Throat in the Mornings....etc.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2008
Total Posts : 88
   Posted 8/28/2008 8:03 PM (GMT -6)   
I was just diagnosed with Drug Induced Lupus from medication that I'm taking for Crohn's Disease. I was told that the problem should resolve itself in about 8 weeks. Until then, I have been extremely tired.... ... so tired that I can't even get off of the couch. Coffee does nothing. I am curious ... is this normal to be this tired? How do you cope with it?

Also, I have a painless red bump on the back of my arm - near my elbow. It has been there about 2 weeks. It doesn't hurt, but it looks weird. Should I be concerned about it? Does anyone get anything like this?

One more thing.... I've noticed (among other things) that my throat is extremely sore in the mornings. It is achy and scratchy, but gets better during the day. Is this normal too?

I'm sorry about all of the questions.... I guess I'm being paranoid. I just don't know what to expect during these next few weeks.

Thanks to all!
Diagnosed with Crohn's for 13 Years
Currently on 75 mg Imuran

Tried prednisone, flagyl, pentasa, and Humira (developed drug-induced lupus and had to stop).

Veteran Member

Date Joined Oct 2004
Total Posts : 2244
   Posted 8/28/2008 8:14 PM (GMT -6)   
Hi mimik, I don't have drug induced lupus but I know my fatigue has been very extreme at times. Before starting on my lupus meds after going to the doctor I would have to take a nap. I've never experienced fatigue like that. As far as your other questions I don't have any advise for you, maybe you should call your doc just in case. Take care

Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Hashimoto's, Celiac Disease, Raynaud's, Lupus and Sjogrens
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Darvocet (as needed) and magic mouthwash (for mouth sores)

Veteran Member

Date Joined Feb 2003
Total Posts : 5514
   Posted 8/28/2008 9:54 PM (GMT -6)   
Yep, the fatigue we get is mind numbing at times.  It's hard to cope with it.  Everything about lupus is hard to cope with....
I also can't comment on your other symptoms.  They could be related but it's hard to say.  I agree with Stacie that you should mention these to your rheumy. 
So sorry you have to go through this.  I hope it clears up very quickly for you!
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus

Veteran Member

Date Joined Dec 2005
Total Posts : 1944
   Posted 8/29/2008 1:08 AM (GMT -6)   
The severe fatigue you describe can also be due to liver problems from your medicine. I would be sure to get copies of your liver function tests from your doc or lab and make sure they are not abnormal. You will also be able to see your blood counts and all. the doc may not be totally honest about them being absolutely normal because he may expect some rise. The sore throat you describe can be from acid reflux, which is also a sign of liver problems. I would definitely get my labs and see for yourself. Then, if they are elevated, you can speak to your doc in a more educated way and confront him about them if need be. You can get really sick from liver stuff. Also, there are several autoimmune liver conditions that are quite serious that mimic lupus symptoms in that they are not totally confined to to the liver but cause other problems. Rheumatologists do not always screen for these unless you specifically ask. Normal liver function tests or even very low liver function tests can be signs that your liver is developing cirrhosis and not working well enough to produce the liver enzymes they measure in the liver function tests, so liver function tests are not the be all and end all. If you experience pain in the upper right quadrant of your abdomen, pressure under the rib cage, pain in the shoulder, or itching and jaudice (looking for yellowing of the whites of your eyes or under the tongue) can help you sort of see if there is anything striking. Giving the meds you are taking, I would get copies of the labs. You might be anemic or something as well. I get copies of all my labs. Docs seem to look past the labs during checkups unless I confront them. Now they know I will and address stuff. It's fine, I know they are swamped, so if I have my questions ready, it helps them in case they missed something in going over my labs in the hall outside the door before my appt.

I hope you feel better and can get your labs. If the liver tests are abnormal or very low or if you have any feeling that you might be having liver problems, I would request to see a hepatologist (a liver doc), who can do an ultrasound and get a picture of your liver just to be sure. bilirubin and albumin are only markers of End-Stage liver disease (terminal) and by the time those go abnormal, you are looking at some serious measures. So if they focus on those, ask to see your regular liver function tests like ALT, SGOT and the rest.

Take care.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn

Veteran Member

Date Joined Mar 2006
Total Posts : 2570
   Posted 8/29/2008 9:41 AM (GMT -6)   
Sorry you're having to deal with drug induced lupus in addition to having to live with crohns disease. I can't say whether or not your symptoms are due to lupus since you have other health problems, but I assure you that the fatigue that comes and goes with lupus is indescribable. It's so hard to described to our family members and friends that we are often perceived as being lazy or depressed. I'm so happy for you that your lupus will only last for a few more weeks and hopefully this awful fatigue will go away right along with it. Hope everything else is ok and that your crohn's is under control.
Lupus, osteoarthritis, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, tricor, acifex, multivitamin, calcium w vit D, fish oil, aspirin

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 6:23 AM (GMT -6)
There are a total of 2,712,209 posts in 299,082 threads.
View Active Threads

Who's Online
This forum has 153653 registered members. Please welcome our newest member, I Hurt.
181 Guest(s), 9 Registered Member(s) are currently online.  Details
KMullen, Chapelle, Jesper Poulsen, Lynnwood, jayfraaswe, alexandann, GnhynEnhtoi, AmethystQueen, I Hurt

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer